Alert archive / Indiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 43, NWS Northern Indiana

May 11, 2011Kosciusko County, Indiana

NWS Northern Indiana issued this severe thunderstorm warning at May 11, 2011, 9:27 PM EDT for Kosciusko County, Indiana. It was in force for 51 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 11, 2011, 9:27 PM EDT (01:27 UTC)
Expired
May 11, 2011, 10:18 PM EDT
In force
51 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Kosciusko County, IN

The radar

The Northern Indiana radar (KIWX), 21 km from the middle of the area, began a volume at 01:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 11, 10:10 PM EDTHAIL 0.88Sw Warsaw, INPEA TO NICKLE SIZED HAIL FELL ON THE SOUTHWEST SIDE OF WARSAW FOR APPROX. 6 MINUTES

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 11, 6:56 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 1.5 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2011-05-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 436 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2011-05-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
436 J/kg
Mixed-layer CIN
-194 J/kg
Mixed-layer LCL
1806 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

500 
WUUS53 KIWX 120127
SVRIWX
INC085-120230-
/O.NEW.KIWX.SV.W.0043.110512T0127Z-110512T0230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
927 PM EDT WED MAY 11 2011

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN KOSCIUSKO COUNTY IN NORTH CENTRAL INDIANA...

* UNTIL 1030 PM EDT

* AT 922 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS SEVERE STORM WAS LOCATED
  3 MILES NORTH OF MENTONE...OR 11 MILES WEST OF WARSAW...AND MOVING
  NORTHEAST AT 20 MPH.

* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
  WARSAW AND WINONA LAKE...
  MILFORD...
  NORTH WEBSTER...

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE HOFFMAN
LAKE...ATWOOD...CLUNETTE...MONOQUET...HASTINGS...LITTLE CHAPMAN
LAKE...BIG CHAPMAN LAKE...LEESBURG...OSWEGO...IRISH LAKE...TIPPECANOE
LAKE AND BIG BARBEE LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
SEVERE THUNDERSTORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF
NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4131 8606 4144 8586 4145 8583 4141 8572
      4123 8566 4115 8602 4118 8605 4120 8597
      4129 8603 4128 8607
TIME...MOT...LOC 0127Z 227DEG 19KT 4124 8603
WIND...HAIL 60MPH 1.00IN

$$


JC
3 follow-up statements
789 
WWUS53 KIWX 120146
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
946 PM EDT WED MAY 11 2011

INC085-120230-
/O.CON.KIWX.SV.W.0043.000000T0000Z-110512T0230Z/
KOSCIUSKO IN-
946 PM EDT WED MAY 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT
FOR CENTRAL KOSCIUSKO COUNTY...

AT 941 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL. THIS SEVERE STORM WAS LOCATED 7 MILES SOUTHWEST OF WARSAW...AND
MOVING NORTHEAST AT 20 MPH.

LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
  WARSAW...
  WINONA LAKE...
  NORTH WEBSTER...

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
MONOQUET...LITTLE CHAPMAN LAKE...BIG CHAPMAN LAKE...OSWEGO...
TIPPECANOE LAKE...IRISH LAKE...JAMES LAKE...BIG BARBEE LAKE AND
SECHRIST LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO GOLF BALL SIZE HAIL...CONTINUOUS CLOUD TO GROUND 
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! 
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4131 8605 4138 8590 4141 8572 4123 8566
      4115 8601 4119 8602 4120 8597
TIME...MOT...LOC 0146Z 245DEG 18KT 4120 8593
WIND...HAIL <50MPH 1.75IN

$$


JC
941 
WWUS53 KIWX 120159
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
959 PM EDT WED MAY 11 2011

INC085-120230-
/O.CON.KIWX.SV.W.0043.000000T0000Z-110512T0230Z/
KOSCIUSKO IN-
959 PM EDT WED MAY 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT
FOR CENTRAL KOSCIUSKO COUNTY...

AT 955 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS SEVERE STORM WAS LOCATED NEAR WARSAW...AND MOVING
NORTHEAST AT 20 MPH.

LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
  WARSAW AND WINONA LAKE...
  NORTH WEBSTER...

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
MONOQUET...LEESBURG...LITTLE CHAPMAN LAKE...BIG CHAPMAN LAKE...
OSWEGO...TIPPECANOE LAKE...BIG BARBEE LAKE...SECHRIST LAKE...IRISH
LAKE AND JAMES LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO QUARTER SIZE HAIL...CONTINUOUS CLOUD TO GROUND 
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! 
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4117 8592 4121 8595 4130 8599 4135 8589
      4141 8572 4123 8566
TIME...MOT...LOC 0159Z 245DEG 18KT 4123 8587
WIND...HAIL <50MPH 1.00IN

$$


JC
318 
WWUS53 KIWX 120218
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1018 PM EDT WED MAY 11 2011

INC085-120229-
/O.CAN.KIWX.SV.W.0043.000000T0000Z-110512T0230Z/
KOSCIUSKO IN-
1018 PM EDT WED MAY 11 2011

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL KOSCIUSKO COUNTY IS
CANCELLED...

AT 1018 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED
AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4117 8592 4121 8595 4130 8599 4135 8589
      4141 8572 4123 8566
TIME...MOT...LOC 0219Z 245DEG 18KT 4127 8575

$$


JC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 9:01 PM EDT, 26 minutes earlier.

Area forecast discussion, May 11, 9:01 PM EDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
901 PM EDT WED MAY 11 2011

.AVIATION...
TSTMS DEVELOPED ALONG STNRY FRONT OVER NW INDIANA AROUND 23Z AND ARE
PROPAGATING SLOWLY E-NE. ADDED TEMPO TSRA TO TAFS THROUGH THIS EVE.
LIGHT WINDS AND DECREASING CLOUDS OVERNIGHT SHOULD LEAD TO SOME MVFR
RESTRICTIONS IN BR. CU WILL DEVELOP AGAIN THURSDAY WITH SCT AFTN
TSRA PSBL BUT TOO UNCERTAIN TO INCLUDE IN TAFS ATTM.

.UPDATED...
SCT TSTMS INITIATED ALONG STNRY FRONT OVER NW INDIANA AROUND 23Z.
EXTREMELY UNSTABLE IN THIS AREA WILL RESULT IN INTENSE STORMS. SLOW
MOVEMENT AND POTENTIAL FOR SOME BACKBUILDING SHOULD ALSO RESULT IN
LOCALLY HEAVY RAINFALL.

.PREV DISCUSSION...
SHORT TERM...

COMPLEX ATMOSPHERE EARLY THIS EVENING WITH CONVECTION THROUGH THE
SHORT TERM PERIOD THE MAIN FORECAST CHALLENGE. ATMOSPHERE HAS BECOME
VERY UNSTABLE THIS AFTERNOON WITH SURFACE BASED CAPE IN EXCESS OF
4000 J/KG AND MID LEVEL RIDGE WAS BEGINNIG TO SLIDE EAST WITH
HEIGHT FALLS OVER WEST. SEVERAL MID LEVEL IMPULSES EXPECTED TO MOVE
THROUGH THE MEAN FLOW AND ACROSS OUR AREA. FIRST WAVE NOW MOVING
NORTH THROUGH SOUTHERN WI WITH SECOND WAVE IN CENTRAL IL.
THUNDERSTORMS DEVELOPING IN WI ALONG STRONG THERMAL BOUNDARY/SURFACE
WARM FRONT AND BEING REINFORCED BY LAKE BREEZE. SECOND AREA OF TSRA
IN IL DEVELOPING IN AREA OF RICH MOISTURE AND HIGH INSTABILITY.

18Z MID LEVEL STEERING FLOW AND CORFIDI VECTORS SUGGEST WISCONSIN
STORM COULD STAY NORTH OF AREA BUT IF IT BUILDS SOUTH ALONG FRONTAL
BOUNDARY COULD IMPACT NORTHWEST. ANY STORMS IN IL COULD ALSO MOVE
NORTHEAST INTO THE AREA. STRONG INSTABILITY IN PLACE ALONG WITH
QUASI STATIONARY SURFACE BOUNDARY SHOULD HELP FOCUS ANY STORMS. BULK
SHEAR WILL BE LACKING AS 0-6KM BARELY REACHES 30 KNOTS EARLY THIS
EVENING WITH MID LEVEL SPEED MAX. WITH STRONG INSTABILITY THIS MAY
BE ENOUGH TO WARRANT A SEVERE RISK FOR HAIL AND ISOLATED DAMAGING
WIND AND SLIGHT RISK COVERS MOST OF AREA EXCEPT EAST. WILL KEEP POPS
IN THE HIGH CHANCE CATEGORY NORTHWEST TO STAY WITHIN COLLABORATION
AND GIVEN UNCERTAINTY WITH CONVECTIVE ELEMENTS UPSTREAM.

SEVERAL SHORT WAVES TO MOVE THROUGH TOMORROW AND TOMORROW NIGHT.
HAVE CONTINUED POPS FOR THESE WAVES. SHEAR LOOKS TO REMAIN SIMILAR
TO TODAY AND DEPENDING ON AMOUNT OF SUNSHINE ON THURSDAY COULD SEE
CAPES APPROACH 2K TO 3K J/KG FOR ISOLATED SEVERE THREAT AGAIN. NO
STRONG FORCING SEEN OTHER THAN WEAK SHORT WAVES SO WIDESPREAD SEVERE
WEATHER NOT EXPECTED.

LONG TERM...
FRIDAY THROUGH WEDNESDAY.

EXTENDED FORECAST CHARACTERIZED BY MUCH COOLER TEMPS AND CHANCES FOR
SHOWERS ACROSS MUCH OF THE PERIOD. PERIOD WILL BEGIN WITH ONE LAST
DAY OF ABOVE NORMAL TEMPS AS RIDGE MOVES OFF TO EAST. CUT OFF UPPER
LOW CURRENTLY OVER SOUTHERN CO WILL EJECT OUT OF THE PLAINS AND
ENTER THE REGION ON FRI. MODELS ARE HAVING A DIFFICULT TIME
RESOLVING THIS SYSTEM AS WELL ANOTHER SHORTWAVE MOVING OUT OF
CANADA CURRENTLY BUT ASSOCIATED SURFACE LOW AND COLD FRONT LOOK TO
ENTER THE AREA FRIDAY AFTERNOON/EVENING. ENVIRONMENT SHOULD BE
UNSTABLE ENOUGH FOR TSTORMS AHEAD OF FRONT AND KEPT GOING WX GRIDS.

THE CHANCES FOR SHOWERS THEN LINGERS WELL INTO THE START OF NEXT
WEEK AS SYSTEM HOVERS OVER REGION. SHOULD BE INTERMITTENT DRY
PERIODS BUT HARD TO NAIL DOWN AT THIS POINT. TEMP FORECAST A BIT
TRICKY AS WELL AS FRONT WILL LINGER OVER CWA FOR MUCH OF THE
WEEKEND. TEMPS COULD STRUGGLE TO MAKE IT OUT OF LOWER 60S ESP WITH
CLOUDY SKIES AND SHOWERS OVER AREA LIMITING INSOLATION. THEREFORE
DID NOT MAKE MAJOR CHANGES EXCEPT TO BUMP DOWN A DEGREE OR TWO. BY
THE START OF THE WEEK...MODELS DIFFER ON HANDLING DETAILS OF UPPER
CUT OFF LOW MERGING WITH CANADIAN SHORTWAVE. 12Z GFS AND GEFS MUCH
FASTER EJECTING THIS LOW SEWD OUT OF THE REGION AND END PRECIP
CHANCES BY MON EVENING. ECMWF ON THE OTHER HAND WRAPS THE LOW BACK
NORTH OVER REGION...KEEPING PRECIP CHANCES THRU THE END OF
THE PERIOD. GIVEN LARGE ENSEMBLE SPREAD AND RUN TO RUN
INCONSISTENCY...LEFT END OF PERIOD DRY. TEMPS WILL REMAIN BELOW NORM
THRU THE END OF THE PERIOD.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SHORT TERM...LASHLEY
LONG TERM...OBERGFELL
AVIATION/UPDATE...TAYLOR
Hazardous weather outlook, May 11, 5:01 AM EDT, 16 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
501 AM EDT WED MAY 11 2011

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-120915-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
501 AM EDT WED MAY 11 2011 /401 AM CDT WED MAY 11 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE AREA. A FEW OF THE
STORMS COULD BE SEVERE WITH LARGE HAIL THE MAIN THREAT. LOCALLY
HEAVY RAINFALL IS ALSO POSSIBLE WITH THE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS THURSDAY THROUGH SATURDAY.
ISOLATED SEVERE STORMS ARE POSSIBLE THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND THIS EVENING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-120915-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
501 AM EDT WED MAY 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. SOME OF THE
STORMS COULD CONTAIN HAIL AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS THURSDAY THROUGH SATURDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

In the hours before

Local storm report, May 11, 8:08 PM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
808 PM EDT WED MAY 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0807 PM     HAIL             KNOX                    41.30N  86.63W
05/11/2011  M1.00 INCH       STARKE             IN   TRAINED SPOTTER

            HAIL RANGING FROM PEA SIZED TO 1.00 INCH

&&

EVENT NUMBER IWX1100741

NG
Local storm report, May 11, 8:27 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
827 PM EDT WED MAY 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0827 PM     HAIL             THREE OAKS              41.80N  86.61W
05/11/2011  M0.70 INCH       BERRIEN            MI   TRAINED SPOTTER

            HAIL RANGING FROM PEA SIZED TO DIME SIZED

&&

EVENT NUMBER IWX1100742

NG
Local storm report, May 11, 8:37 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
837 PM EDT WED MAY 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0834 PM     HAIL             2 SSW NEW TROY          41.85N  86.56W
05/11/2011  M0.88 INCH       BERRIEN            MI   TRAINED SPOTTER

&&

EVENT NUMBER IWX1100743

NG
Local storm report, May 11, 8:57 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
857 PM EDT WED MAY 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0856 PM     HAIL             STEVENSVILLE            42.01N  86.52W
05/11/2011  E0.50 INCH       BERRIEN            MI   TRAINED SPOTTER

&&

EVENT NUMBER IWX1100744

NG
Local storm report, May 11, 9:14 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
914 PM EDT WED MAY 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0913 PM     HAIL             2 NE ARGOS              41.72N  86.22W
05/11/2011  M0.70 INCH       ST. JOSEPH         IN   EMERGENCY MNGR

&&

EVENT NUMBER IWX1100745

NG
Local storm report, May 11, 9:27 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
927 PM EDT WED MAY 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0923 PM     HAIL             BOURBON                 41.30N  86.12W
05/11/2011  M0.50 INCH       MARSHALL           IN   AMATEUR RADIO

            MEASURED THREE EIGHTHS OF AN INCH...LASTED FOR ABOUT 3
            MINUTES

&&

EVENT NUMBER IWX1100746

NG

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 8:13 PM EDTSevere Thunderstorm WarningIWXMarshall, Starke62 min
May 11, 8:41 PM EDTSevere Thunderstorm WarningIWXFulton, Kosciusko, Marshall64 min
May 11, 9:28 PM EDTSpecial Weather StatementIWXSaint Joseph32 min
May 11, 9:52 PM EDTSpecial Weather StatementIWXKosciusko23 min
May 11, 9:56 PM EDTSpecial Weather StatementIWXSaint Joseph34 min
May 11, 10:37 PM EDTSpecial Weather StatementIWXElkhart23 min
May 12, 7:36 AM EDTSpecial Weather StatementIWXFulton, Huntington, Miami, Wabash, Wells39 min
May 12, 8:18 AM EDTSpecial Weather StatementIWXHuntington, Wabash, Wells57 min
May 12, 8:25 AM EDTSpecial Weather StatementIWXLaPorte50 min
May 12, 9:04 AM EDTSpecial Weather StatementIWXSaint Joseph41 min
May 12, 9:50 AM EDTSpecial Weather StatementIWXSaint Joseph40 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.